MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7005
Medical Device Problem Codes Break (1069); Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Returned product consisted of a quantum maverick balloon catheter.No hub was present to confirm batch number.The shaft, hypotube, tip and balloon were microscopically and visually examined.There was a complete separation 141.5cm proximal from the tip.There were hypotube kinks at 119cm and 63.8 proximal from the tip.Contrast was in the inflation lumen and blood was in the guidewire lumen.The balloon was tightly folded.Microscopic inspection of the device revealed tip damage.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description
Reportable based on device analysis completed on 14-may-2019.It was reported that crossing difficulties were encountered.The target lesion was located in the right coronary artery.A 3.5mm x 8mm quantum maverick balloon catheter was advanced for dilation; however, the device failed to cross the lesion.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.However, returned device analysis revealed a hypotube separation.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Reportable based on device analysis completed on 14-may-2019.It was reported that crossing difficulties were encountered.The target lesion was located in the right coronary artery.A 3.5mm x 8mm quantum maverick balloon catheter was advanced for dilation; however, the device failed to cross the lesion.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.However, returned device analysis revealed a hypotube separation.It was further reported that the fracture occurred during the procedure and outside the patient's body.

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8679213
Report Number2134265-2019-06557
Device Sequence Number2522891
Product Code LOX
UDI-Device Identifier08714729392583
UDI-Public08714729392583
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2021
Device Model Number7005
Device Catalogue Number7005
Device Lot Number0022490728
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2019
Initial Date Received by Manufacturer 05/14/2019
Supplement Date Received by Manufacturer06/11/2019
Initial Report FDA Received Date06/07/2019
Supplement Report FDA Received Date07/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR
Patient Weight75